Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 72, NWS Norman, OK

July 2, 2021Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jul 2, 2021, 9:58 PM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 9:58 PM CDT (02:58 UTC)
Expired
Jul 3, 2021, 1:49 AM CDT
In force
4 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River (OK) near Tecumseh (TCMO2). The gauge peaked at 9.19 ft at Jul 2, 2021, 10:00 PM CDT.

actionminormoderate5101507/0307/04
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

471 
WGUS84 KOUN 030258
FLSOUN

Flood Advisory
National Weather Service Norman OK
958 PM CDT Fri Jul 2 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Little River near Tecumseh affecting Seminole and Pottawatomie 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC125-133-031500-
/O.NEW.KOUN.FL.Y.0072.210703T0258Z-210703T1800Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 PM CDT Fri Jul 2 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Little River near Tecumseh.
* From this evening to Saturday afternoon.
* At 9:30 PM CDT Friday the stage was 9.1 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to rise to a crest of 9.5 
  feet just after midnight tonight.
* Impact...At 10.0 feet, Near bankfull flows occur along the river 
  and downstream of Lake Thunderbird... from near Macomb in 
  Pottawatomie County to near Bowlegs in western Seminole County.


&&

LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
      3508 9668 3511 9699

$$

JP
1 follow-up statement
276 
WGUS84 KOUN 030649
FLSOUN

Flood Advisory
National Weather Service Norman OK
149 AM CDT Sat Jul 3 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Little River near Tecumseh affecting Seminole and Pottawatomie 
  Counties.

OKC125-133-030800-
/O.CAN.KOUN.FL.Y.0072.000000T0000Z-210703T0649Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
149 AM CDT Sat Jul 3 2021

...The Flood Advisory for the Little River near Tecumseh has been 
cancelled...

The Flood Advisory is cancelled for
  the Little River near Tecumseh.
* At 12:30 AM CDT Saturday the stage was 8.7 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to fall to 4.9 feet early 
  Thursday morning.


&&

LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
      3508 9668 3511 9699

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 2, 6:04 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 2, 6:04 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
604 PM CDT Fri Jul 2 2021

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 402 PM CDT Fri Jul 2 2021

Ongoing showers and isolated thunderstorms are generally expected
to be diurnal with a decrease in coverage this evening. Showers
will remain possible across southwest Oklahoma and western north
Texas tonight, but coverage should be limited. There might be a
slight uptick late tonight/toward sunrise.

The aforementioned remnant boundary and moisture pooling across
southwest Oklahoma and western north Texas will result in a chance
for showers and thunderstorms across southwest Oklahoma and
western north Texas tomorrow afternoon.

Otherwise, east-northeast winds will advect lower dew points
(that are currently across central Missouri/northern Arkansas)
into the area. The relatively "drier" air should result in
generally dry conditions elsewhere for Saturday.

Mahale

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 402 PM CDT Fri Jul 2 2021

Through the extended period, an intense, ~596 dam mid-level is
forecast to strengthen across the Four Corners. As a result,
northerly flow aloft will become established across the Southern
Plains. A MCS/remnant convection may rotate around the eastern
periphery of the ridge late Sunday into early Monday--especially
near the 100th meridian.

A mid-level trough is forecast to amplify across the Northern
Plains Tuesday into Wednesday with the attendant, trailing cold
front moving into Oklahoma on Wednesday. This will be the next
chance for widespread rain with decreasing probabilities on
Thursday and dry conditions on Friday. Temperatures will
generally remain below average through the forecast period.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 601 PM CDT Fri Jul 2 2021

VFR condtions expected this evening and through a good part of the
night, before we see a period of MVFR ceilings develop at the
central and southern sites. Expect conditions to improve back to
VFR by mid/late morning. Could be a few showers across the south
on Saturday, but chances appear too low to mention at this time.
Light easterly winds will gradually shift to the southeast during
the day tomorrow.

&&

.UPPER AIR...
Issued at 305 AM CDT Fri Jul 2 2021

No Upper Air flights are planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  84  66  85 /  30  10   0  10
Hobart OK         68  83  66  85 /  30  20  10  20
Wichita Falls TX  71  86  67  88 /  40  30  10  20
Gage OK           66  84  67  85 /  30  10  20  30
Ponca City OK     64  86  65  86 /  10   0   0  10
Durant OK         68  88  66  89 /  40  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...10
LONG TERM....10
AVIATION...30
Hazardous weather outlook, Jul 2, 9:36 PM CDT, 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
936 PM CDT Fri Jul 2 2021

OKZ004>048-050>052-TXZ083>090-040245-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
936 PM CDT Fri Jul 2 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated thunderstorms will remain possible overnight across parts
of southwest Oklahoma and western north Texas. Severe storms are
not expected, but heavy downpours and gusty winds are possible
with some of the storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorm chances will continue over the weekend, mainly across
western Oklahoma and western north Texas. Thunderstorm chances
will increase over the region late Sunday through Monday and again
on Wednesday. No severe storms are expected, but heavy rain that
could lead to flooding will continue to be a concern.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 1:56 AM CDTRiver Flood AdvisoryOUNComanche, Cotton18 hr
Jul 3, 6:41 AM CDTRiver Flood WatchOUNCotton, Jefferson, Tillman22 hr
Jul 3, 6:43 AM CDTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer90 min

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.